Alert archive / Kansas / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Goodland, KS

July 8, 201210 counties in Kansas; Dundy County, Hitchcock County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this flash flood watch at Jul 8, 2012, 7:00 AM CDT for 10 counties in Kansas; Dundy County, Hitchcock County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jul 8, 2012, 1:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2012, 7:00 AM CDT (12:00 UTC)
In effect from
Jul 8, 2012, 1:00 PM CDT
Expired
Jul 9, 2012, 4:38 AM CDT
In force
16 hr
Issued by
NWS Goodland, KS
Flood severity
None

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 16 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 0.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WGUS63 KGLD 081200
FFAGLD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
600 AM MDT SUN JUL 8 2012

...VERY HEAVY RAINFALL EXPECTED THIS AFTERNOON INTO TONIGHT...

.THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
OVERNIGHT HOURS. LOCATIONS...ESPECIALLY ALONG THE COLORADO AND
KANSAS BORDER COULD RECEIVE AT LEAST ONE TO THREE INCHES OF
RAINFALL. THIS COULD FLASH FLOODING ESPECIALLY IN AREAS THAT
RECEIVED HEAVY RAINFALL LAST NIGHT.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-082000-
/O.NEW.KGLD.FF.A.0001.120708T1800Z-120709T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN
600 AM MDT SUN JUL 8 2012 /700 AM CDT SUN JUL 8 2012/

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... 
  NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...CHEYENNE CO...KIT 
  CARSON AND YUMA. IN NORTHWEST KANSAS...CHEYENNE KS...GREELEY...
   LOGAN...RAWLINS...SHERMAN...THOMAS...WALLACE AND WICHITA. IN 
  SOUTHWEST NEBRASKA...DUNDY. 

* FROM NOON MDT /1 PM CDT/ TODAY THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$

BULLER
3 follow-up statements
487 
WGUS63 KGLD 081924
FFAGLD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
124 PM MDT SUN JUL 8 2012

...FLASH FLOODING POSSIBLE THROUGH TOMORROW MORNING...

.THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND CONTINUE INTO THE
OVERNIGHT HOURS. RAINFALL AMOUNTS WILL BE HIGHEST ACROSS EASTERN
COLORADO...ALTHOUGH LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH
WILL BE POSSIBLE WITH ANY STORM THAT FORMS. THE COMBINATION OF
HEAVY RAIN AND LAST NIGHTS WIDESPREAD HEAVY RAIN WILL BRING THE
POTENTIAL FOR FLASH FLOODING ACROSS THE AREA.

KSZ015-029-NEZ080-090730-
/O.EXB.KGLD.FF.A.0001.000000T0000Z-120709T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-GOVE-HITCHCOCK-
INCLUDING THE CITIES OF...HOXIE...QUINTER...TRENTON
224 PM CDT SUN JUL 8 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST KANSAS AND 
  SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST KANSAS...GOVE AND SHERIDAN. IN SOUTHWEST NEBRASKA... 
  HITCHCOCK. 

* THROUGH MONDAY AFTERNOON

* SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER
  SEVERAL LOCATIONS THAT RECEIVED HEAVY RAINFALL SATURDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-090730-
/O.EXT.KGLD.FF.A.0001.000000T0000Z-120709T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN
124 PM MDT SUN JUL 8 2012 /224 PM CDT SUN JUL 8 2012/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL COLORADO...NORTHWEST KANSAS AND 
  SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...CHEYENNE CO...KIT CARSON AND YUMA. IN 
  NORTHWEST KANSAS...CHEYENNE KS...GREELEY...LOGAN...RAWLINS... 
  SHERMAN...THOMAS...WALLACE AND WICHITA. IN SOUTHWEST 
  NEBRASKA...DUNDY. 

* THROUGH MONDAY MORNING

* SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER
  SEVERAL LOCATIONS THAT RECEIVED HEAVY RAINFALL SATURDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$


JRM
766 
WGUS63 KGLD 090248
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT SUN JUL 8 2012

COZ090-091-KSZ001-002-013>015-NEZ079-080-090400-
/O.CAN.KGLD.FF.A.0001.000000T0000Z-120709T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-DUNDY-
HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...HOXIE...BENKELMAN...
TRENTON
848 PM MDT SUN JUL 8 2012 /948 PM CDT SUN JUL 8 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
NORTHWEST KANSAS AND SOUTHWEST NEBRASKA HAS BEEN CANCELLED. 

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AREA
AFTER MIDNIGHT AND CONTINUE THROUGH MONDAY MORNING...HOWEVER THE
HEAVIER RAIN WILL STAY SOUTH OF THESE AREAS.

$$

COZ092-KSZ027>029-041-042-091100-
/O.CON.KGLD.FF.A.0001.000000T0000Z-120709T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
848 PM MDT SUN JUL 8 2012 /948 PM CDT SUN JUL 8 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO AND NORTHWEST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO... 
  CHEYENNE CO. IN NORTHWEST KANSAS...GOVE...GREELEY...LOGAN... 
  WALLACE AND WICHITA. 

* THROUGH MONDAY MORNING

* SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER 
  SEVERAL LOCATIONS THAT RECEIVED HEAVY RAINFALL SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

&&

$$
380 
WGUS63 KGLD 090938
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
338 AM MDT MON JUL 9 2012

COZ092-KSZ027>029-041-042-091045-
/O.CAN.KGLD.FF.A.0001.000000T0000Z-120709T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
338 AM MDT MON JUL 9 2012 /438 AM CDT MON JUL 9 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND
NORTHWEST KANSAS HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL
HAS MOVED TO THE SOUTH OF THE AREA. THEREFORE...THE FLASH FLOOD
WATCH HAS BEEN CANCELLED.

$$

BULLER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 6:14 AM CDT, 46 minutes earlier.

Area forecast discussion, Jul 8, 6:14 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
514 AM MDT SUN JUL 8 2012

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 418 AM MDT SUN JUL 8 2012

MAIN FORECAST CONCERNS ARE PRECIPITATION COVERAGE AND AMOUNTS.

SATELLITE SHOWING SOME AMPLIFICATION FROM THE EASTERN PACIFIC INTO
WESTERN NORTH AMERICA AS PATTERN CHANGE/AMPLIFICATION OF WESTERN
RIDGE HAS BEGUN. STILL A BROAD RIDGE OVER THE SOUTHERN PORTION OF THE
COUNTRY IS BREAKING UP A LITTLE BIT. A LOT OF MOISTURE CONTINUES TO
ROTATE AROUND THE SOUTH AND WESTERN PORTIONS OF THIS RIDGE. COLD
FRONT FRONT FROM YESTERDAY HAS SAGGED TO THE SOUTH OF THE AREA.

MODELS WERE DOING FINE AT JET LEVEL. GFS...UKMET AND CANADIAN WERE
DOING A LITTLE BETTER AT MID LEVELS THAN OTHER MODELS. SREF...RUC...
AND ECMWF WERE DOING SLIGHTLY BETTER ON THE SURFACE WIND AND
PRESSURE FIELD. NAM WAS DOING A LITTLE BETTER ON THE LOW LEVEL
THERMAL FIELD. ALL MODELS EXCEPT ECMWF/CANADIAN WERE TOO WET/FAR EAST
WITH PRECIPITATION. HOWEVER...THE ECMWF AND CANADIAN WERE TOO DRY.

TODAY/TONIGHT...INCOMING SHORTWAVE TROUGH AND MESOSCALE PROCESSES
PUSHED CONVECTION FURTHER EAST FASTER THAN PREVIOUS EXPECTED. MADE
ADJUSTMENTS TO POPS BASED ON LATEST TRENDS. WILL BE WATCHING HOW
FAST THIS ACTIVITY MOVES AND FURTHER UPDATES MAY BE NEEDED.

WAS THINKING THERE MAY BE A BREAK BETWEEN THIS MORNINGS ACTIVITY
BEFORE STRONGER SHORTWAVE TROUGH AND WEAK REAR QUADRANT OF THE JET
START AFFECTING THE AREA THIS AFTERNOON INTO TONIGHT. HOWEVER...IF
CURRENT TRENDS CONTINUE THAT MAY NOT HAPPEN.

MANY LOCATIONS THIS MORNING RECEIVED A QUICK INCH AND IT STILL HAS
NOT STOPPED RAINING YET. VERY DEEP WARM/MOIST AIR MASS WITH PW
ANOMALIES NEAR 3 STANDARD DEVIATIONS ABOVE NORMAL. ALL MODELS ARE
SHOWING SIGNIFICANT AMOUNTS OF RAINFALL IN THE WEST. HPC HAS
OUTLOOKED WESTERN THIRD FOR EXCESSIVE RAINFALL. AT THIS TIME WILL
HAVE LOCALLY RAINFALL MENTIONED. HOWEVER...WILL CONTINUE TO MONITOR
AND MAY END UP ISSUING A FLASH FLOOD WATCH BEFORE I LEAVE.
DOES NOT LOOK LIKE IT WILL WARM UP MUCH AND STILL MAY NEED TO BE
COOLER FOR TODAY.

MONDAY...NOT TOO MUCH TIME SPENT BEYOND TONIGHT DUE ONGOING
SHORT TERM CONCERNS. THERE ARE DIFFERENCES BETWEEN THE MODELS ON THE
RIGHT REAR QUADRANT BUT THEY DO ALL KEEP IT OVER THE AREA THROUGH THE
DAY WITH THE NAM SINKING FARTHER SOUTH. MODELS MAY BE ENDING
PRECIPITATION TOO FAST. ALSO MAXES WILL NEED TO BE WATCHED IN CASE
MORE CLOUDS HANG AROUND.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 418 AM MDT SUN JUL 8 2012

MONDAY NIGHT THROUGH TUESDAY NIGHT...DUE TO TIME CONSTRAINTS AND
UNCERTAINTIES ON HOW THE FORECAST WILL EVOLVE BEFORE THIS TIME
PERIOD...MADE LITTLE IF ANY CHANGES IN THE FORECAST.

WEDNESDAY THROUGH SATURDAY...A BROAD RIDGE WILL POSITION ITSELF
ACROSS THE GREAT BASIN REGION BY THE MIDDLE OF THIS WEEK AS AN UPPER
LEVEL TROUGH BEGINS TO IMPACT THE PACIFIC NORTHWEST COASTLINE. THIS
WILL PLACE THE NORTHERN AND CENTRAL HIGH PLAINS UNDER NORTHWEST FLOW
ALOFT THROUGH THE REST OF THE WEEK. A FEW SHORTWAVE TROUGHS ARE
PROGGED TO MOVE THROUGH THE FLOW BUT FEEL THAT ANY CONVECTION THAT
DEVELOPS WITH THESE WITH REMAIN TIED TO THE HIGHER TERRAIN WITH A FEW
STRAGGLERS THAT WILL TRY AND MOVE EASTWARD. THE BEST CHANCE FOR ANY
CONVECTION IN THE CWA WILL BE LATE IN THE WEEK AS A SHORTWAVE TROUGH
MOVES ACROSS THE NORTHERN PLAINS AND ASSOCIATED COLD FRONT SAGS INTO
THE AREA. CURRENTLY...MODELS KEEP CONVECTION CHANCES ACROSS THE
NORTHEAST HALF OF THE CWA WHERE BETTER INSTABILITY AND UPPER LEVEL
SUPPORT WILL DEVELOP.

THANKS TO ALL THAT COLLABORATED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 511 AM MDT SUN JUL 8 2012

COMPLICATED SET OF TAFS. ONGOING CONVECTION WILL END THIS MORNING.
THEN WILL HAVE IFR TO MVFR CEILINGS INTO THIS AFTERNOON.
CONVECTION EXPECTED TO DEVELOP THIS AFTERNOON WITH VISIBILITY AND
CEILING RESTRICTIONS EXPECTED ESPECIALLY AT KGLD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...PMM/BULLER
AVIATION...BULLER
Hazardous weather outlook, Jul 7, 3:56 PM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT SAT JUL 7 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR
THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE.
LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW
STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 8, 2:22 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
122 AM MDT SUN JUL 8 2012

KSZ001-080815-
CHEYENNE-
222 AM CDT SUN JUL 8 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF BIRD CITY...MOVING NORTH AT 15
MPH.

A LOT OF SMALL HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS
STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3994 10141 3993 10141 3978 10141 3957 10148
      3961 10189 3999 10182 4000 10141
TIME...MOT...LOC 0722Z 194DEG 12KT 3961 10161

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:11 PM CDTSpecial Weather StatementGLDThomas34 min
Jul 7, 8:24 PM CDTSpecial Weather StatementGLDRawlins36 min
Jul 7, 8:25 PM CDTSpecial Weather StatementGLDCheyenne35 min
Jul 7, 8:29 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas46 min
Jul 7, 9:00 PM CDTSevere Thunderstorm WarningGLDCheyenne45 min
Jul 7, 9:12 PM CDTSpecial Weather StatementGLDRawlins33 min
Jul 7, 9:38 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
Jul 7, 10:09 PM CDTSpecial Weather StatementGLDCheyenne66 min
Jul 7, 10:30 PM CDTSevere Thunderstorm WarningGLDCheyenne60 min
Jul 8, 2:22 AM CDTSpecial Weather StatementGLDCheyenne53 min
Jul 7, 7:13 PM CDTSevere Thunderstorm WarningGLDYuma15 min
Jul 7, 7:30 PM CDTSpecial Weather StatementGLDYuma30 min
Jul 7, 9:04 PM CDTSpecial Weather StatementGLDKit Carson26 min
Jul 7, 9:47 PM CDTSpecial Weather StatementGLDYuma28 min
Jul 7, 10:34 PM CDTSpecial Weather StatementGLDYuma56 min
Jul 7, 10:37 PM CDTSpecial Weather StatementGLDCheyenne53 min
Jul 7, 11:33 PM CDTSpecial Weather StatementGLDYuma57 min

Nearby

Flash Flood Watches in Kansas, 2012Flash Flood Watches in Colorado, 2012Flash Flood Watches in Nebraska, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.